Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 126, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 25, 2005, 3:48 PM CDT for Rock County, Wisconsin. It was in force for 42 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2005, 3:48 PM CDT (20:48 UTC)
- Expired
- Jul 25, 2005, 4:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Rock County, WI
The radar
The Milwaukee radar (KMKX), 41 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 4:05 PM CDT | HAIL 1 | 3 N Milton, WI | REPORTED AT COUNTY HIGHWAY N AND HIGHWAY 26. |
| Jul 25, 4:05 PM CDT | TORNADO | 3 Ne Milton, WI | |
| Jul 25, 4:07 PM CDT | TSTM WND DMG | 4 Ne Milton, WI | THREE BARNS DOWN...AND TREES AND POWER LINES DOWN NEAR GODFREY ROAD BETWEEN VICKERMAN ROAD AND COUNTY ROAD KK IN THE TOWNSHIP OF LIMA. |
| Jul 25, 4:07 PM CDT | TSTM WND GST 55 | Milton, WI | ESTIMATED WINDS. |
| Jul 25, 4:16 PM CDT | TSTM WND DMG | Milton, WI | 6 TO 8 INCH DIAMETER TREE LIMBS DOWN. |
| Jul 25, 4:25 PM CDT | TSTM WND DMG | Milton, WI | TWO FOOT DIAMETER TREES DOWN ON COUNTY ROADS N AND KK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1108 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1611 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 252048 SVRMKX WIC105-252130- /O.NEW.KMKX.SV.W.0126.050725T2048Z-050725T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 348 PM CDT MON JUL 25 2005 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROCK COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 430 PM CDT * AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF MILTON...OR ABOUT NEAR EDGERTON...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MILTON AROUND 355 PM CDT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4283 8910 4272 8912 4268 8878 4283 8880 $$ WOOD
2 follow-up statements
000 WWUS53 KMKX 252124 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 425 PM CDT MON JUL 25 2005 WIC105-252130- /O.CON.KMKX.SV.W.0126.000000T0000Z-050725T2130Z/ ROCK- 425 PM CDT MON JUL 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM CDT FOR ROCK COUNTY... AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED OVER EXTREME NORTHEAST ROCK COUNTY AND WILL EXIT THE COUNTY AROUND 430 PM. NUMEROUS 6 TO 8 INCH DIAMETER TREE BRANCHES WERE DOWN IN MILTON WITH THIS STORM. LAT...LON 4284 8888 4273 8882 4272 8878 4284 8878 $$ GEHRING
000 WWUS53 KMKX 252127 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 427 PM CDT MON JUL 25 2005 WIC105-252137- /O.EXP.KMKX.SV.W.0126.000000T0000Z-050725T2130Z/ ROCK- 427 PM CDT MON JUL 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR ROCK COUNTY EXPIRES AT 430 PM CDT... THE STORM IS CURRENTLY EXITING THE COUNTY. LAT...LON 4284 8888 4273 8882 4272 8878 4284 8878 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:45 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 25, 2:45 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 245 PM CDT MON JUL 25 2005 .DISCUSSION...FORECAST FOCUS IS ON CONVECTION TNGT...THEN ON QUIETER WX COMING IN TMRW. IN THE SHORT TERM...WMFNT IS LIFTING NWD THRU ERN IA...NOW NR OR JUST S OF DBQ. FNT THEN EXTDS SEWD TO NRN OR CNTRL IN. MCV FM ERLYR CNVTN IS SLIDING EWD ACRS SRN WI...HELPING GENERATE TSTORMS N OF FNT NR AND S OF MSN AND JVL. WMFNT SHUD CONTINUE TO LIFT UP THRU HERE TNGT AS PLAINS SFC LO APCHS AND LLJ POKES INTO RGN AHD OF IT. NAM GENERATED MOST OF THE QPF IN ADVN OF FNT OVR OUR CWA WHILE GFS IS FURTHER N. CRNT TRENDS FAVOR NAM AND WL BE FOLLOWED. SFC LOW STILL PROGGD TO TRACK ACRS CNTRL WI TNGT...THEN DRAG ASSOCD CDFNT ACRS OUR RGN AFTER IT PASSES. SO SECOND HALF OF ONE/TWO CNVTV PUNCH EXPECTED TO SWEEP THRU HERE ALG AND AHD OF FNT. STILL LOOKS LIKE AT LEAST ONE RESULT OF ALL THIS ACTVTY WL BE HVY RAINFALL TOTALS FOR PARTS OF CWA. WILL KEEP A MRNG POP ON TUE...BUT GFS/NAM TAKE FRONT PRETTY FAR SOUTH RATHER QUICKLY SO WL RESTRICT POPS LATER TUE TO SE CORNER. THINGS THEN DRY OUT WITH COOLER AND LESS HUMID AIRMASS TAKING HOLD. .MKX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 25, 4:36 AM CDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 436 AM CDT MON JUL 25 2005 WIZ046-047-051-052-056>060-062>072-261000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 436 AM CDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY...BECOMING NUMEROUS TONIGHT. THERE IS A SLIGHT RISK THAT THESE THUNDERSTORMS WILL BECOME SEVERE...MAINLY THIS AFTERNOON THROUGH TONIGHT. THE SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS WITH A FEW TORNADOES POSSIBLE. TORRENTIAL RAINFALL IN SOME OF THE STRONGER STORMS COULD PRODUCE LOCALIZED FLOODING OF LOW LYING AREAS...ESPECIALLY IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE ON TUESDAY...MAINLY DURING THE MORNING. NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. && DETAILED WEATHER INFORMATION IS AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/ LMZ643>646-665-261000- NORTH POINT LIGHTHOUSE TO WIND POINT- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- SHEBOYGAN WI TO PORT WASHINGTON- WIND POINT TO WINTHROP HARBOR ILLINOIS- 436 AM CDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY...BECOMING NUMEROUS TONIGHT. THERE IS A SLIGHT RISK THAT THESE THUNDERSTORMS WILL BECOME SEVERE...MAINLY THIS AFTERNOON THROUGH TONIGHT. THE SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS WITH A FEW WATER SPOUTS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE ON TUESDAY...MAINLY DURING THE MORNING. NO SEVERE WEATHER IS EXPECTED. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/ DAVIS
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 11:19 PM CDT | Severe Thunderstorm Warning | MKX | Iowa | 38 min |
| Jul 25, 1:13 PM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 47 min |
| Jul 25, 1:57 PM CDT | Severe Thunderstorm Warning | MKX | Rock | 34 min |
| Jul 25, 2:39 PM CDT | Tornado Warning | MKX | Rock | 36 min |
| Jul 25, 3:09 PM CDT | Tornado Warning | MKX | Walworth | 14 min |
| Jul 25, 3:54 PM CDT | Tornado Warning | MKX | Rock | 36 min |
| Jul 25, 4:11 PM CDT | Severe Thunderstorm Warning | MKX | Walworth | 54 min |
| Jul 25, 4:45 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane | 45 min |
| Jul 25, 5:19 PM CDT | Tornado Warning | MKX | Columbia | 26 min |
| Jul 25, 5:36 PM CDT | Tornado Warning | MKX | Dodge | 30 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.